Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Fish smelling urine, slight feverish, 10 months old - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Child Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   Hello.My 10 month old all of a sudden has an extreme fish odor from his urine. Over the past week he also has run a slight fever off and on. Is this reason for concern? He has thus far appeared healthy since birth.
Doctor :   Hi
User :   How r u
Doctor :   Pls. give me few seconds to go through your query.
User :   thanx
Doctor :   Ok.
User :   Just started 2 days ago
Doctor :   I need to ask a few more questions to help you better.
User :   I did give him tylenol for first time also
User :   due to fever
Doctor :   Ok.
Doctor :   May I know if he is feeling pain during urination or does he cry while urinating User :   no
Doctor :   The most common cause of fishy smell in urine is Cystitis or Infection of the urinary bladder or ureteritis.
Doctor :   Which also reflects or shows up as fever.
User :   Would he be in pain. He has been minimally cranky but still playing
Doctor :   Usually they feel pain , but sometimes if the baby is active may not feel or may not appear cranky.
Doctor :   I suggest that you continue tylenol syrup thrice daily 4-5ml every time.
Doctor :   2. Please give him lots of liquid diet, may be more of fruit juices and feed to be made more semi-liquid.
User :   I am almost soley nursing him. He drinks smoothies with blended fruits and gerber oatmeal but seems uninterested in eating. i usually have to encourage him and let him takes sips all day. He just wants to nurse. Will this help if i increase vita c and cranberry juice in my diet
User :   Can i give him vita c crystals or powder in his smoothie
Doctor :   It would be fine, and it is fine, mother's milk would be the best medicine.No issues about that.
User :   will he need antibiotic
Doctor :   If the fishy smell doesnt subside in 3 days time,he might have to be put on antibiotic.
User :   will it go away with fluids and could the tylenol i gave have contributed to condition or smell
User :   I read something online about trimylemine or something of that nature also
Doctor :   if it continues even further , and the smell appears in sweat as well, then he might have a metabolic problem called Trimethylaminuria (TMAU), also known as fish odor syndrome or fish malodor syndrome which is very rare, but want you to keep a note on this problem.
User :   Could this be case or would the symptoms have appeared already
Doctor :   Do not worry much about it , as it is very rare.
Doctor :   And the smell has to be appear in sweat as well.
User :   ok well he has appt on monday. I will give him fluid and increase my vita c and cranbery til then thanx
Doctor :   Please continue the same treatment and if it doesnt subside in 3 days, then you have to start with a antibiotic.
Doctor :   That is perfect.
User :   I appreciate the information
Doctor :   As long he is active, the infection might be of very low level and can be washe dout by more fluid intake.
Doctor :   Thank you for consulting me.
User :   Bye
Doctor :   Take care, And by the way what is teh name of teh boy ?
User :   AAAAAAA
Doctor :   Take care, bye to AAAAAAA
Bye for now.
User :   Thanx
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor